Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The blow-up boundary for nonlinear wave equations


Authors: Luis A. Caffarelli and Avner Friedman
Journal: Trans. Amer. Math. Soc. 297 (1986), 223-241
MSC: Primary 35L70
MathSciNet review: 849476
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the Cauchy problem for a nonlinear wave equation $ \square u = F(u)$ in $ N$ space dimensions, $ N \leqslant 3$, with $ F$ superlinear and nonnegative. It is well known that, in general, the solution blows up in finite time. In this paper it is shown, under some assumptions on the Cauchy data, that the blow-up set is a space-like surface $ t = \phi (x)$ with $ \phi (x)$ continuously differentiable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L70

Retrieve articles in all journals with MSC: 35L70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0849476-3
PII: S 0002-9947(1986)0849476-3
Article copyright: © Copyright 1986 American Mathematical Society